Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Coming off Mirtazapine , anxiety symptoms this week are worse! Anyoner had this?

(6 Posts)
SM13 Sun 21-Jun-09 12:58:01

Hi

Coming off Mirtazapine 30mg as instructed by Doctor. First week I cut down to 15mg and this week 7mg. Last few days I seem to be getting bad nervous feelings, shakiness and anxiety symptoms.

Anyone experienced this? Will it eventually go? Don't know whether its me or the med!

Thank You all

francesrivis Sun 21-Jun-09 16:17:58

Hi SM - don't have any experience of this but just wanted to say hello and sorry you're feeling bad (we talked on your other thread about dosulepin). IME a change of medication is always difficult and scary - you don''t know what to expect and that makes any withdrawals you are having worse. Have you started the dosulepin yet, or do you have to wait until you're completely off the mirtazepine? If the latter, would it be worth asking GP for a short term prescription of something to calm you down and/or help you sleep, just to help with the transition? I've done this in the past and found it helpful.
Hope things will get better for you soon.

SM13 Sun 21-Jun-09 16:42:34

Thanks francesrivis, have to wait to come off the mirtazapine fully before going on the dosulepin. Although my CBT counsellor said I don't need any AD !. Doctor gave me some valium 2mg but after reading the leaflet about addiction etc, thought I might give them a miss!

Do the Dosulepin calm you, help you sleep?

How are you?

Thanks

francesrivis Sun 21-Jun-09 19:15:15

I'm fine thanks - have four month old dd2 and found things a bit of a struggle during the first few weeks but now really enjoying life.

I do find the dosulepin are calming and helpful in getting to sleep. TBH I don't think it's your CBT counsellor's place to say you don't need ADs unless s/he is medically qualified! If you have agreed with your doctor that you need them then I'd stick to that.

I do know what you're saying about valium and addiction, but might it be worth considering on a strictly short term basis?

PeppermintPatty Sun 21-Jun-09 19:53:41

I have come off mirtazapine before and found it quite hard too. I was on it for several years though, I don't know if this made it harder.

In my opinion the doctors told me to cut down too quickly. I got the liquid form of the medicine and did it much slower than recommended - from 15ml to 14ml to 13ml etc over a few months. I found it much easier and had no withdrawal symptoms this way. BUT it takes a lot longer.

Hope this helps.

SM13 Mon 22-Jun-09 10:52:48

Thanks for sharing your experiences, it does help me.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now